Alert archive / North Dakota / Wind Advisories in 2011

Wind Advisory 23, NWS Bismarck, ND

October 6, 201121 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Oct 6, 2011, 3:17 AM MDT for 21 counties in North Dakota. It took effect at Oct 6, 2011, 10:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 3:17 AM MDT (09:17 UTC)
In effect from
Oct 6, 2011, 10:00 AM MDT
Expired
Oct 6, 2011, 6:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 21 counties

Adams County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 37 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4008 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WWUS73 KBIS 060917
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
417 AM CDT THU OCT 6 2011

...WIND ADVISORY TODAY SOUTHWEST THROUGH CENTRAL NORTH DAKOTA...

.SOUTHEAST WINDS ARE EXPECTED TO INCREASE TODAY TO 30 TO 35 MPH
WITH GUSTS TO AROUND 40 MPH AT TIMES AS LOW PRESSURE OVER EASTERN
MONTANA CONTINUES TO DEEPEN. THE STRONG WINDS ARE EXPECTED TO
PERSIST INTO THE EARLY EVENING HOURS. 

CITIES AND TOWNS IN THE WIND ADVISORY INCLUDE BOWMAN...
DICKINSON...GARRISON...ROLLA AND RUGBY...MANDAN AND
BISMARCK...JAMESTOWN AND ELLENDALE.

THESE WINDS WILL MAKE DRIVING DIFFICULT FOR PEOPLE DRIVING HIGH
PROFILE VEHICLES. THE WINDS ARE EXPECTED TO DECREASE BELOW 30 MPH
DURING THE EARLY EVENING HOURS.

NDZ005-012-013-018>023-025-033>037-041-042-044>048-050-051-061730-
/O.NEW.KBIS.WI.Y.0023.111006T1600Z-111007T0000Z/
ROLETTE-MCHENRY-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...TOWNER...RUGBY...KILLDEER...
BEULAH...HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...
CARRINGTON...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MOTT...ELGIN...HETTINGER...FORT YATES...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
417 AM CDT THU OCT 6 2011 /317 AM MDT THU OCT 6 2011/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

* SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH WIND 
  GUSTS OVER 40 MPH AT TIMES. 

* THE WINDS SHOULD BE STRONGEST FROM LATE THIS MORNING THROUGH THE
  EARLY EVENING HOURS.

* PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL 
  UNTIL LATER THIS EVENING WHEN WINDS SHOULD DECREASE BELOW 30 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JV
2 follow-up statements
645 
WWUS73 KBIS 061946
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CDT THU OCT 6 2011

...WIND ADVISORY TODAY SOUTHWEST THROUGH CENTRAL NORTH DAKOTA...

.SOUTHEAST WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON AT 30 TO 35
MPH WITH GUSTS TO AROUND 40 MPH AT TIMES AS LOW PRESSURE OVER
EASTERN MONTANA CONTINUES TO DEEPEN. THE STRONG WINDS ARE EXPECTED
TO PERSIST INTO THE EARLY EVENING HOURS. WINDS WILL DECREASE
OVERNIGHT BEFORE AGAIN INCREASING TOMORROW...WITH WINDS POTENTIALLY
STRONGER THAN TODAY.

CITIES AND TOWNS IN THE WIND ADVISORY INCLUDE BOWMAN...
DICKINSON...GARRISON...ROLLA AND RUGBY...MANDAN AND BISMARCK...
JAMESTOWN AND ELLENDALE.

THESE WINDS WILL MAKE DRIVING DIFFICULT FOR PEOPLE DRIVING HIGH
PROFILE VEHICLES. THE WINDS ARE EXPECTED TO DECREASE BELOW 30 MPH
DURING THE EARLY EVENING HOURS.

ON FRIDAY THE WINDS WILL AGAIN INCREASE BY MID MORNING...WITH THE
POTENTIAL FOR EVEN STRONGER WINDS. SOUTHWEST TO WEST WINDS OF 35
TO 45 MPH AND GUSTS TO MORE THAN 50 MPH ARE POSSIBLE ACROSS
CENTRAL AND SOUTHERN NORTH DAKOTA ON FRIDAY. TRAVEL MAY BECOME
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

NDZ005-013-023-025-034>037-041-042-044>048-050-051-070400-
/O.NEW.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
/O.CON.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
246 PM CDT THU OCT 6 2011 /146 PM MDT THU OCT 6 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING. 

* SOUTHEAST WINDS ARE EXPECTED TO CONTINUE AT 30 TO 35 MPH WITH
  WIND GUSTS OVER 40 MPH AT TIMES.

* THE WINDS SHOULD BE STRONGEST THROUGH THE EARLY EVENING HOURS
  AND AGAIN INCREASING TO POTENTIALLY GREATER SPEEDS AGAIN ON
  FRIDAY.

* PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL 
  UNTIL LATER THIS EVENING WHEN WINDS SHOULD DECREASE BELOW 30 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ012-018>022-033-070000-
/O.CON.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-
INCLUDING THE CITIES OF...TOWNER...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...DICKINSON
246 PM CDT THU OCT 6 2011 /146 PM MDT THU OCT 6 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH 
  WIND GUSTS OVER 40 MPH AT TIMES. 

* THE WINDS SHOULD BE STRONGEST THROUGH THE EARLY EVENING HOURS.

* PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL 
  UNTIL LATER THIS EVENING WHEN WINDS SHOULD DECREASE BELOW 30 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ043-070400-
/O.NEW.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
BOWMAN-
INCLUDING THE CITY OF...BOWMAN
146 PM MDT THU OCT 6 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS GREATER THAN 50
  MPH POSSIBLE

* WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH THE
  AFTERNOON.

  
* PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL
  UNTIL LATER IN THE EVENING WHEN WINDS WILL SLOWLY DECREASE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HW
778 
WWUS73 KBIS 070019
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT THU OCT 6 2011

...HIGH WIND WATCH SOUTHERN AND PORTIONS OF CENTRAL NORTH DAKOTA...

.THE WIND ADVISORY THAT WAS IN EFFECT FOR MUCH OF CENTRAL AND
PORTIONS OF SOUTHWEST NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...VERY STRONG WINDS ARE FORECAST ON FRIDAY FOR MOST
LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...ARCHING NORTHEAST THROUGH THE TURTLE
MOUNTAINS ON FRIDAY...AND A HIGH WIND WATCH IS IN EFFECT FOR
THESE AREAS. THIS INCLUDES THE TOWNS OF BOWMAN...HETTINGER...
BISMARCK...JAMESTOWN...RUBGY AND ROLETTE. SOUTHERLY WINDS ARE
FORECAST TO INCREASE LATE FRIDAY MORNING AND INTO THE
AFTERNOON...WITH SUSTAINED WINDS TO 40 MPH AND GUSTS TO 60 MPH.
WINDS ARE FORECAST TO SLOWLY SHIFT SOUTHWEST THROUGH THE AFTERNOON.
THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES
AND MAY CAUSE MINOR PROPERTY DAMAGE.


NDZ005-013-023-025-034>037-041-042-044>048-050-051-071100-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
/O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 


* SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH
  WINDS SLOWLY TURNING TO THE SOUTHWEST THROUGH THE AFTERNOON. 

* THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES
  AND MAY CAUSE MINOR PROPERTY DAMAGE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ012-018>022-033-070130-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-
INCLUDING THE CITIES OF...TOWNER...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...DICKINSON
719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


* SOUTHEAST WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

NDZ043-071100-
/O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
BOWMAN-
INCLUDING THE CITY OF...BOWMAN
619 PM MDT THU OCT 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH
  WINDS SLOWLY TURNING TO THE SOUTHWEST.

* THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES
  AND MAY CAUSE MINOR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AYD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 6, 3:09 AM MDT, 8 minutes earlier.

Area forecast discussion, Oct 6, 3:09 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT THU OCT 6 2011

.SHORT TERM...TODAY THROUGH FRIDAY...

MAIN CONCERN IN THE SHORT TERM IS STRONG WINDS AND THE RESULTANT
EFFECT ON FIRE WEATHER. MODELS IN FAIRLY GOOD AGREEMENT AND USED A
BLEND OF THE MODELS FOR THE FORECAST DETAILS.

CURRENTLY...A STRONG SURFACE LOW IN EASTERN MONTANA WITH A HIGH OVER
THE GREAT LAKES AREA PROVIDING A STRONG SURFACE PRESSURE GRADIENT
ACROSS THE NORTHERN PLAINS. CURRENT WINDS OVER WESTERN AND CENTRAL
NORTH DAKOTA WERE SOUTHEAST AT 15 TO 25 MPH WITH GUSTS TO 30 MPH AT
TIMES. AT UPPER LEVELS...THE LARGE UPPER LEVEL LOW/TROUGH WAS
CENTERED OVER THE ROCKIES IN THE NEVADA AREA.

TODAY THROUGH TONIGHT THE UPPER LEVEL LOW IS PROGGED TO MOVE
NORTHEAST ACROSS THE ROCKIES...AND IS FORECAST TO BE OVER THE BORDER
OF MONTANA AND NORTH DAKOTA BY DAYBREAK FRIDAY MORNING...THEN
CONTINUE NORTHEASTWARD INTO MANITOBA BY FRIDAY EVENING. IN RESPONSE
THE SURFACE LOW IN EASTERN MONTANA WILL STRENGTHEN/DEEPEN AND REMAIN
NEARLY STATIONARY TODAY AND TONIGHT...THEN MOVE/DEVELOP
NORTHEASTWARD INTO MANITOBA ALONG WITH THE UPPER LEVEL LOW.

REGARDING WINDS...THE SOUTHEAST WINDS OVER THE FORECAST AREA ARE
EXPECTED TO INCREASE TODAY TO 25 TO 35 MPH OVER ALL BUT THE FAR
NORTHWEST. WIND ADVISORY CRITERIA OF SUSTAINED WINDS AT 30 MPH
SHOULD BE MET FOR MUCH OF SOUTHWESTERN AND MOST OF CENTRAL NORTH
DAKOTA...BASICALLY FROM BOWMAN AND DICKINSON TO THE TURTLE MOUNTAINS
AND EASTWARD. TONIGHT THE WINDS WILL DECREASE SLIGHTLY AND EXPECT
WIND SPEEDS OF 15 TO 25 MPH - JUST LIKE WHAT IS OCCURRING NOW OVER
THE REGION. ON FRIDAY AS THE SURFACE AND UPPER LEVEL LOW MOVE
NORTHEASTWARD...A DRY SLOT WITH SOUTHERLY H850 WINDS OF 50 TO 65
KNOTS IS EXPECTED TO MOVE UP THE PLAINS FROM NEBRASKA/SOUTH DAKOTA
INTO CENTRAL AND EASTERN NORTH DAKOTA. EXPECTING SURFACE WINDS OF 35
TO 40 MPH FROM NEAR HETTINGER TO MANDAN/BISMARCK TO THE DEVILS LAKE
AREA AND EASTWARD. MEANWHILE IN WESTERN NORTH DAKOTA A COLD FRONT
EXTENDING SOUTHWARD FROM THE LOW WILL SWEEP ACROSS THE STATE FROM
WEST TO EAST. WINDS WILL BECOME WESTERLY BEHIND THE FRONT AT 20 TO
30 MPH IN SOUTHWESTERN NORTH DAKOTA ON FRIDAY.

WILL ISSUE A WIND ADVISORY FOR LATE THIS MORNING UNTIL EARLY EVENING
FOR MUCH OF SOUTHWESTERN AND CENTRAL NORTH DAKOTA.

RESULTING FIRE WEATHER CONCERNS ARE DISCUSSED IN THE FIRE WEATHER
SECTION BELOW.

IN ADDITION TO STRONG WINDS...THE UPPER LEVEL LOW/TROUGH WILL BE
ACCOMPANIED BY SIGNIFICANT UPPER LEVEL ENERGY IMPULSES...THE FIRST
OF WHICH IS PROGGED TO AFFECT WESTERN NORTH DAKOTA THIS AFTERNOON.
KEPT A MENTION OF THUNDERSTORMS THIS AFTERNOON IN THE WEST. TONIGHT
AS THE STRONGEST IMPULSE REACHES THE NORTHERN PLAINS EXPECT AN
OUTBREAK OF NUMEROUS SHOWERS AND THUNDERSTORMS OVER WESTERN NORTH
DAKOTA AS THE MOISTURE MOVES UP AHEAD OF THE LOW AND WRAPS AROUND
THE LOW INTO CANADA AND BACK AROUND TO NORTHEASTERN MONTANA. THUS
KEPT THE LIKELY 60-70 POPS IN WESTERN NORTH DAKOTA AND LESSER
CHANCES FARTHER EAST. THE DRY SLOT ON FRIDAY IS EXPECTED TO SHUT OFF
ANY PRECIP CHANCES OVER THE SOUTHEASTERN THIRD OF THE STATE...WITH
CHANCES OF SHOWERS REMAINING OVER THE WEST.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...

THE MEDIUM RANGE MODELS CONTINUE TO BE FAIRLY CONSISTENT WITH THE
UPPER LEVEL PATTERN THROUGH THE END OF THE WEEK...WITH MODEL
SOLUTIONS DIVERGING WITH THE SYNOPTIC PATTERN OVER THE GREAT PLAINS
DURING THE FIRST HALF OF NEXT WEEK. CONTINUED TO FOLLOW A BLEND OF
SOLUTIONS FOR THE EXTENDED PERIOD GIVEN THE UNCERTAINTY.

A COLD FRONT WILL PUSH ACROSS NORTH DAKOTA FRIDAY NIGHT USHERING IN
A RELATIVELY COOLER AIR MASS INTO THE REGION. LITTLE TO NO
PRECIPITATION IS EXPECTED WITH THE FRONT SINCE THE MAIN UPPER LEVEL
ENERGY WILL BE DISPLACED OVER NORTHEASTERN MANITOBA/NORTHWESTERN
ONTARIO. WINDY CONDITIONS WILL BE SLOW TO SUBSIDE THROUGH THE
OVERNIGHT HOURS AS STRONG GRADIENT FLOW WILL PERSIST AS HIGH
PRESSURE BUILDS INTO MONTANA. A DRY/SUBSIDENT AIR MASS WILL THEN MOVE
INTO NORTH DAKOTA AND WILL GENERATE PLEASANT CONDITIONS WITH NEAR TO
SLIGHTLY ABOVE NORMAL TEMPERATURES SATURDAY AND SATURDAY NIGHT.

UNCERTAINTY IN THE FORECAST INCREASES SUNDAY THROUGH THE REMAINDER
OF THE PERIOD AS THE GFS AND GLOBAL MODEL (GEM/ECWMF) SOLUTIONS
DIVERGE WITH RESPECT TO THE SYNOPTIC PATTERN OVER THE GREAT PLAINS.
THE GLOBAL MODELS CONTINUE TO BE SLOWER/STRONGER WITH RESPECT TO A
CUT-OFF LOW OVER THE FOUR CORNERS REGIONS MOVING OVER WESTERN NORTH
DAKOTA SUNDAY NIGHT AND MONDAY. THE GFS IS MORE PROGRESSIVE AND
WEAKER WITH THIS FEATURE AND PROGS IT TO WEAKEN AND EJECT INTO
SOUTHEASTERN NORTH DAKOTA SUNDAY. WILL CONTINUE TO FORECAST CLOSER
TO THE SLOWER CONSENSUS SOLUTIONS (GEM/ECMWF) AND INDICATE SLIGHT
CHANCE/CHANCE POPS ACROSS THE AREA DURING THE SUNDAY NIGHT INTO
MONDAY PERIOD.

ONCE THE SHORTWAVE MOVES OUT OF THE REGION MONDAY NIGHT...AN
UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE REMAINDER OF THE
PERIOD. THE QUASI-ZONAL UPPER LEVEL FLOW WITH EMBEDDED SHORTWAVES
SHOULD AT LEAST WARRANT SLIGHT CHANCE POPS FOR MOST OF THE AREA BOTH
TUESDAY AND WEDNESDAY.

&&

.AVIATION...

SOUTHEASTERLY WIND GUSTS BETWEEN 25-35 KNOTS WILL PERSIST ACROSS
NORTH DAKOTA THROUGH THE TAF PERIOD. VFR CONDITIONS WILL PREVAIL
OVER WESTERN AND CENTRAL NORTH DAKOTA THROUGH THE AFTERNOON.
SHOWER AND THUNDERSTORM ACTIVITY (AND ASSOCIATED MVFR/IFR
CONDITIONS) WILL LIKELY DEVELOP OVER WESTERN AND PORTIONS OF
CENTRAL NORTH DAKOTA BETWEEN 00Z-12Z FRIDAY. KISN-KDIK WILL BE THE
PRIMARY TERMINAL AERODROMES IMPACTED BY SHOWERS AND THUNDERSTORMS
TONIGHT.

&&

.FIRE WEATHER...

LOWERED PERCENT GREENS WITH DRYING EFFECT THAT OCCURRED THE PAST FEW
DAYS...ESPECIALLY WEDNESDAY...WITH SEVERAL FIRES REPORTED IN SOUTH
CENTRAL NORTH DAKOTA.  EXPECTING HIGH TEMPERATURES IN THE 70S...WITH
MINIMUM RELATIVE HUMIDITY RANGING FROM 30 TO 45 PERCENT.
HOWEVER...WITH WINDS AT 30 TO 35 MPH AND GUSTING TO/OVER 40
MPH...FIRE DANGER WILL BE IN THE HIGH TO VERY HIGH CATEGORY TODAY
FOR SOUTHERN AND EASTERN NORTH DAKOTA. WILL ISSUE A RED FLAG WARNING
LATE THIS MORNING THROUGH EARLY EVENING FOR MUCH OF SOUTHWESTERN AND
SOUTH CENTRAL COUNTIES...AS WELL AS NEAR THE DEVILS LAKE BASIN.

ON FRIDAY...CERTAIN OF THE STRONG WINDS - ESPECIALLY SOUTH CENTRAL
AND EASTERN NORTH DAKOTA - BUT WITH RAINS THAT ARE FORECAST TO FALL
THURSDAY NIGHT AND INTO FRIDAY...NOT CERTAIN EXACTLY WHERE
HUMIDITY/WETTING RAINS WILL INHIBIT THE FIRE DANGER INDEX. THUS WILL
ISSUE A FIRE WEATHER WATCH FOR FRIDAY FOR SOUTHERN COUNTIES AND ALSO
EASTERN PART OF NORTH CENTRAL NORTH DAKOTA (ALONG THE DEVILS LAKE
BASIN).

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 7 PM
CDT /6 PM MDT/ THIS EVENING FOR NDZ005-012-013-018>023-025-
033>037-041-042-044>048-050-051.

RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR NDZ005-013-018-023-025-032>037-
040>048-050-051.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NDZ005-013-023-025-034>037-040>048-050-051.

&&

SHORT TERM...JV
LONG TERM....TM
AVIATION...TM
FIRE WEATHER...JV
Hazardous weather outlook, Oct 5, 5:21 AM MDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
621 AM CDT WED OCT 5 2011

NDZ001>005-009>013-017-023-025-031-061130-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-WELLS-FOSTER-GOLDEN VALLEY-
621 AM CDT WED OCT 5 2011 /521 AM MDT WED OCT 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ032-040-043-061130-
BILLINGS-SLOPE-BOWMAN-
521 AM MDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR WINDS OF 30 TO
35 MPH AND GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ033>035-041-042-044>046-061130-
STARK-MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-
621 AM CDT WED OCT 5 2011 /521 AM MDT WED OCT 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR WINDS OF 30 TO
35 MPH AND GUSTS OVER 40 MPH.

RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING FOR STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY GRASSLANDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>022-036-037-047-048-050-051-061130-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-KIDDER-STUTSMAN-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
621 AM CDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR WINDS OF 30 TO
35 MPH AND GUSTS OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:49 AM MDTFire Weather WatchBISAdams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more24 hr
Oct 6, 3:49 AM MDTRed Flag WarningBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more16 hr
Oct 6, 1:46 PM MDTHigh Wind WatchBISAdams, Bowman, Burleigh, Dickey, Emmons, Foster and 10 more13 hr

Nearby

Wind Advisories in North Dakota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.